New York, 2014

Strong Wind in New York, November 2, 2014

November 2, 2014 · NWS OKX · 6 events in 6 counties and zones

Deep low pressure passed south and east of Long Island.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Deep low pressure passed south and east of Long Island.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Nov 2, 12:59 AM EST, 1 hour 1 minute earlier.

Area forecast discussion, Nov 2, 12:59 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
159 AM EDT SUN NOV 2 2014

.SYNOPSIS...
A COASTAL STORM WILL CONTINUE TO AFFECT THE REGION TONIGHT...WITH
WINDY CONDITIONS IN ITS WAKE ON SUNDAY AS HIGH PRESSURE BUILDS IN.
THIS HIGH WILL KEEP DRY AND FAIR WEATHER CONDITIONS INTO THE
MIDDLE OF NEXT WEEK. A WARM FRONT WILL PASS TO THE NORTH OF THE
AREA ON TUESDAY FOLLOWED BY A WEAK COLD FRONT ON WEDNESDAY. LOW
PRESSURE WILL THEN DEVELOP NEAR THE AREA ON THURSDAY AND DEEPEN AS IT
TRACKS NORTHEAST INTO THE CANADIAN MARITIMES BY FRIDAY NIGHT. HIGH
PRESSURE THEN BUILDS IN FOR SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE MAIN FOCUS OVERNIGHT WILL BE ON LOW PRESSURE EVENTUALLY PASSING
SOUTH AND EAST OF THE REGION SUNDAY MORNING...SOMEWHERE SE OF THE
40N/70W BENCHMARK.

POPS GRADUALLY DIMINISHING THROUGH THE OVERNIGHT HOURS. A FEW WET
SNOWFLAKES MAY MIX IN NORTH OF THE CITY AS THE PRECIPITATION
COMES TO AN END...HOWEVER CONFIDENCE TOO LOW TO INCLUDE IN THE
FORECAST.

NO CHANGES TO THE WIND ADVISORY.

LOWS TONIGHT FALL INTO THE 30S AND LOWER 40S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
THE TWO LOW PRESSURE SYSTEMS THAT PASS EAST OF THE REGION WILL
MERGE INTO ONE AND DEEPEN DURING THE DAY SUNDAY AS IT PASSES OFF
THE NEW ENGLAND COAST. THE COMBINATION OF THE DEEPENING LOW AND
ARRIVING HIGH TO THE WEST...WILL RESULT IN A CONTINUED TIGHT
PRESSURE GRADIENT OVER THE REGION. EXPECT STRONG GUSTY WINDS TO
CONTINUE. 18Z GUIDANCE REMAINS CONSISTENT THAT HUDSON...EASTERN
ESSEX/UNION/BERGEN WILL COME CLOSE IF NOT EXCEED WIND ADVSY
THRESHOLDS ON EITHER SUSTAINED WINDS AND/OR GUSTS.
THEREFORE...HAVE EXPANDED THE WIND ADVSY INTO THESE AREAS FROM 6AM
TO 6PM SUN.

IT SHOULD BE A DRY DAY...WITH THE ONLY EXCEPTION ACROSS THE FAR
EASTERN SECTIONS OF THE REGION WHERE THERE COULD BE A FEW LEFT OVER
LINGERING SHOWERS DURING THE FIRST HOUR OR TWO OF THE DAY..

HIGH TEMPS AGAIN WILL FALL WELL SHORT OF NORMALS AS COLD AIR POURS
IN ON A STRONG NW FLOW. HIGHS WILL ONLY REACH THE 40S AND LOWER 50S.
WIND CHILL VALUES FOR THE FIRST FEW HOURS OF SUNDAY MORNING WILL
AVERAGE AROUND 30 DEGREES.

IMPROVING CONDITIONS ARE EXPECTED SUNDAY NIGHT AS THE HIGH BUILDS
CLOSER TO THE REGION AND PRESSURE GRADIENT RELAXES A BIT. EXPECT THE
DRY CONDITIONS TO CONTINUE AND THE WINDS TO GRADUALLY DIMINISH. LOW
TEMPERATURES SUNDAY NIGHT WILL FALL INTO THE 20S AND 30S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE H5 FLOW THROUGH WED.
DEPARTING TROUGH/CUTOFF LOW WILL BE REPLACED BY AN AMPLIFIED RIDGE
WHICH WILL KEEP DRY AND SEASONABLE CONDITIONS ACROSS THE AREA
UNTIL THU. THERE COULD BE A FEW SHOWERS ASSOCIATED WITH A WEAK
COLD FRONT IN ORANGE COUNTY ON WED...OTHERWISE JUST AN INCREASE IN
CLOUD COVER IS EXPECTED WITH ITS PASSAGE.

THERE IS SOME UNCERTAINTY TOWARDS THE END OF THE WEEK WITH THE
SPLIT FLOW ACROSS THE CONUS. THE 00Z EC IS THE MOST AGGRESSIVE AND
PHASES THE TOW BRANCHES OF THE JET LEADING TO A MUCH DEEPER
TROUGH. PHASING IS ALWAYS A TOUGH THING TO FORECAST...BUT THE
FORECAST REFLECTS MORE OF CONSENSUS WHICH LEAVES THE FLOW SPLIT
AND NOT AS COLD. ENERGY ROUNDING THE BASE OF THIS TROUGH WILL
TRIGGER CYCLOGENESIS AT THE COAST NEAR THE LOCAL AREA ON THU. THE
LOW WILL DEEPEN AS IT TRACKS NORTHEAST INTO THE CANADIAN MARITIMES
AT THE END OF THE WEEK...WITH HIGH PRES BUILDING IN ITS WAKE.
WINDY CONDS ARE POSSIBLE WITH THIS SYSTEM AS IT DEPARTS...BUT
TO FAR OUT FOR SPECIFICS AT THIS TIME.

TEMPERATURES WILL START OFF BELOW CLIMO NORMS ON MONDAY...THEN
RISE ABOVE NORMAL WED AND THU...AND FALL BACK BELOW NORMAL BEHIND
A COLD FRONT FRI AND SAT.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL INTENSIFY AND MOVE NORTHEAST
THROUGH SUNDAY...REACHING NOVA SCOTIA BY SUNDAY EVENING.

LIGHT RAIN WILL END FROM WEST TO EAST BY SUNRISE. MVFR CIGS WILL
ALSO LIFT AND IMPROVE TO VFR DURING THIS TIME.

WIND AND GUSTS FROM THE NORTH TO NORTHWEST WILL INCREASE...SUSTAINED
20 TO 25 KT WITH GUSTS 30 TO 35 KT. THE STRONGEST WINDS ARE FORECAST
FROM 15Z UNTIL SUNSET...SUSTAINED AROUND 25 KT WITH GUSTS UP TO
40 KT. WINDS WILL GRADUALLY DECREASE AFTER SUNSET...BUT STILL
GUSTING TO 25 KT OVERNIGHT.

IN ADDITION TO THE SURFACE WIND...2000FT WIND WILL BE FROM THE
NORTHWEST 35 TO 40 KT THROUGH THE TAF PERIOD...AND UP TO 45 KT FROM
AROUND 10Z TO 16Z SUNDAY.

.OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...
.SUNDAY NIGHT...VFR WITH DECREASING NW WIND AND GUSTS.
.MONDAY...VFR WITH NW WIND 10-20 KT.
.TUESDAY-WEDNESDAY...VFR.
.THURSDAY...POSSIBLE COLD FROPA WITH MVFR RAIN.

&&

.MARINE...
NO CHANGES TO HEADLINES AT THIS TIME. ADJUSTMENTS MADE TO THE SEAS
BASED ON LATEST OBS AND TRENDS. GALE WARNINGS REMAIN FOR ALL OUR
COASTAL WATERS THROUGH MIDNIGHT MONDAY. HIGH SEAS WILL CONTINUE
DURING THIS TIME. SEE THE LATEST MARINE WEATHER WARNING FOR
DETAILS.

A SERIES OF LOW PRESSURE SYSTEMS OFF THE MID ATLANTIC COAST WILL
MOVE NORTHEAST. THE FIRST LOW WILL MOVE EAST OF LONG ISLAND THIS
EVENING FOLLOWED BY A SECOND LOW SUNDAY MORNING. THESE SYSTEMS WILL
PRODUCE STRONG NORTH WINDS THROUGH TONIGHT THEN STRONG NORTHWEST
WINDS ON SUNDAY.

AS HIGH PRESSURE MOVES ACROSS THE REGION...WINDS ARE FORECAST TO
DECREASE AFTER MIDNIGHT ON SUNDAY. EXPECT WINDS TO GRADUALLY AND
SEAS TO START TO SUBSIDE SUNDAY NIGHT. EXPECT SMALL CRAFT ADVISORIES
TO REPLACE THE GALES WARNINGS AS CONDITIONS START TO IMPROVE SUNDAY
NIGHT.

SCA CONDS WILL LIKELY CONTINUE ON THE WATERS ON MONDAY...THEN
DIMINISH MON NIGHT. SUB-ADVSY CONDS WILL THEN PREVAIL UNTIL
THU...WHEN THE GRADIENT TIGHTENS AS LOW PRES DEEPENS TO OUR NE.
WINDS AND SEAS WILL INCREASE BACK TO SCA LEVELS LATE THU AND
SUBSIDE ON SAT.

&&

.HYDROLOGY...
ANOTHER QUARTER TO HALF INCH OF RAINFALL IS EXPECTED THROUGH
TONIGHT...WITH THE HIGHEST AMOUNTS ACROSS THE EASTERN SECTIONS OF
LONG ISLAND AND CONNECTICUT. NO SIGNIFICANT HYDROLOGIC IMPACT IS
ANTICIPATED FROM THIS SYSTEM AT THIS TIME.

NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM SUNDAY INTO THE
MIDDLE OF NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE NORTHERN SHORE OF
LONG ISLAND (INCLUDING QUEENS)/FORKS AREA FOR THE HIGH TIDE CYCLE
THAT WILL OCCUR THIS MORNING. ON AVERAGE...LEVELS FELL ABOUT 3
TENTHS OF A FOOT SHORT OF REACHING MINOR FLOODING BENCHMARKS
DURING THE EVENING HIGH TIDE CYCLE OF LAST NIGHT. ASTRONOMICAL
TIDES WILL BE AVERAGING A QUARTER OF A FOOT HIGHER THIS MORNING.
IN ADDITION...WINDS WILL BE A LITTLE STRONGER THAN THEY WERE LAST
EVENING WITH A SIMILAR DIRECTION. THEREFORE EXPECTING WIDESPREAD
MINOR COASTAL FLOODING WITH THIS MORNING'S HIGH TIDE CYCLE.

LEVELS FELL A LITTLE SHORT OF FLOODING LAST NIGHT ALONG THE LI SOUTH
SHORE BACK BAYS AND NY HARBOR...HOWEVER...ASTRONOMICAL TIDES WILL
ACTUALLY BE A LITTLE LOWER WITH THIS EARLY MORNING'S HIGH TIDE
CYCLE. AND WITH STRONG N-NNW WINDS CONTINUING...THERE IS NO
EXPECTATION OF MINOR COASTAL FLOODING FOR THESE AREAS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ010>012.
     WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR CTZ005>009.
NY...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ078>081.
     COASTAL FLOOD ADVISORY FROM 4 AM TO 8 AM EST THIS MORNING FOR
     NYZ078-079-081-176-177.
     WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR NYZ071>075-176>179.
NJ...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR NJZ006-104-106-108.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ330-335-338-340-
     345-350-353-355.

&&

SYNOPSIS...BC/24
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...24
AVIATION...GC
MARINE...BC/24/PW
HYDROLOGY...BC/24
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 1, 11:38 PM EST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1238 AM EDT SUN NOV 2 2014

CTZ010>012-NYZ080-021100-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
SOUTHWESTERN SUFFOLK-
1238 AM EDT SUN NOV 2 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-103-105-107-NYZ067>070-021100-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
1238 AM EDT SUN NOV 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>009-NJZ006-104-106-108-NYZ071>075-178-179-021100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-HUDSON-EASTERN BERGEN-
EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1238 AM EDT SUN NOV 2 2014

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078-079-081-021100-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1238 AM EDT SUN NOV 2 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ176-177-021100-
NORTHERN QUEENS-NORTHERN NASSAU-
1238 AM EDT SUN NOV 2 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-021100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1238 AM EDT SUN NOV 2 2014

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 strong wind. Local standard time, as filed.

Strong Wind, Northern Queens

When
November 2, 2:00 AM EST to 7:00 AM EST
Where
Northern Queens forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
40.658, -73.839 (the zone’s center; the record gives no point)

At LaGuardia Airport, a sustained wind of 35 mph was measured at 5:50 am, and a gust of 47 mph was measured at 3:57 am.

Strong Wind, Southern Queens

When
November 2, 4:00 AM EST to 8:00 AM EST
Where
Southern Queens forecast zone
Measured
46 kt (53 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
40.658, -73.839 (the zone’s center; the record gives no point)

At John F. Kennedy Airport, a sustained wind of 44 mph was measured at 7:55 am, and a gust of 53 mph was measured at 6:32 am.

Strong Wind, Southern Westchester

When
November 2, 5:00 AM EST to 8:00 AM EST
Where
Southern Westchester forecast zone
Measured
48 kt (55 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
41.152, -73.753 (the zone’s center; the record gives no point)

At White Plains Airport in Westchester County, a gust of 55 mph was measured at 8:11 am, with a sustained wind of 41 mph also measured at 8:11 am.

Strong Wind, Southwest Suffolk

When
November 2, 7:00 AM EST to 12:00 PM EST
Where
Southwest Suffolk forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

At Islip MacArthur Airport, a gust of 53 mph was measured at 10:40 am, with a sustained wind of 37 mph also measured at 10:40 am. At Farmingdale Airport, a gust of 47 mph was measured at 8:48 am, with a sustained wind of 33 mph also measured at 8:48 am.

Strong Wind, Northwest Suffolk

When
November 2, 7:00 AM EST to 12:00 PM EST
Where
Northwest Suffolk forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$20,000
Reported by
NWS Employee
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

A National Weather Service Employee reported a utility pole down due to strong winds at 11 am. The Utility Pole was knocked down onto power lines on route 25 in Middle Island. Nearby, a wind gust of 52 mph was measured at Islip McArthur Airport at 10:40 am.

Strong Wind, Southeast Suffolk

When
November 2, 9:00 AM EST to 3:00 PM EST
Where
Southeast Suffolk forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

At Westhampton Airport, a gust of 48 mph was measured at 1:10 pm, with a sustained wind of 35 mph measured at 1:20 pm. Shirley Airport measured a gust to 46 mph at 10:58 am, and a sustained wind of 32 mph at 1 pm.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542067, 542068, 542069, 542072, 542073, 542071.